Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 139, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 30, 2012, 9:03 PM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2012, 9:03 PM CDT (02:03 UTC)
- Expired
- Aug 30, 2012, 11:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WGUS54 KJAN 310203
FFWJAN
MSC065-077-091-310400-
/O.NEW.KJAN.FF.W.0139.120831T0203Z-120831T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
903 PM CDT THU AUG 30 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOKOMO...
* UNTIL 1100 PM CDT
* AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A BAND OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
THE WARNING AREA. THIS PERSISTENT RAIN BAND WILL CONTINUE TO MOVE
NORTH REPEATEDLY OVER THE SAME AREA. RAINFALL AMOUNTS...IN EXCESS
OF TEN INCHES...HAVE OCCURRED IN THE PAST 24 HOURS IN THE WARNING
AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OMA...WANILLA...SONTAG...TOPEKA...ROBINWOOD...ARM...OAK VALE...
SOCIETY HILL...PROGRESS...CARSON...CLEM...HEBRON...PRENTISS AND
MONTICELLO
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3112 8995 3114 9002 3117 9002 3118 9004
3124 9005 3133 9005 3134 9011 3135 9024
3172 9024 3175 9014 3178 8976 3161 8975
3160 8974 3111 8994
$$
EEC1 follow-up statement
798
WGUS74 KJAN 310307
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1007 PM CDT THU AUG 30 2012
MSC065-077-091-310400-
/O.CON.KJAN.FF.W.0139.000000T0000Z-120831T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
1007 PM CDT THU AUG 30 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
JEFFERSON DAVIS...LAWRENCE AND NORTHWESTERN MARION COUNTIES...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A PERSISTENT BAND OF HEAVY RAIN MOVING REPEATEDLY MOVING
NORTH ACROSS THE WARNING AREA. ESTIMATED RADAR RAINFALL AMOUNTS...IN
EXCESS OF TEN INCHES...HAVE OCCURRED IN THE PAST 24 HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OMA...
WANILLA...SONTAG...TOPEKA...ROBINWOOD...ARM...OAK VALE...SOCIETY
HILL...PROGRESS...CARSON...CLEM...HEBRON...PRENTISS AND MONTICELLO
VERY HEAVY RAIN WILL CONTINUE OVER THE WARNING AREA...AND AN
ADDITIONAL ONE TO TWO INCHES OF RAIN MAY FALL IN THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3112 8995 3114 9002 3117 9002 3118 9004
3124 9005 3133 9005 3134 9011 3135 9024
3172 9024 3175 9014 3178 8976 3161 8975
3160 8974 3111 8994
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:00 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Aug 30, 4:00 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU AUG 30 2012
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
LATEST SATELLITE AND NHC ANALYSIS SHOWS TROPICAL DEPRESSION ISSAC
OVER NORTH CENTRAL LOUISIANA...MOVING NORTHWEST. AREA RADAR
CONTINUE TO SHOW STRONG SPIRAL BANDS PUSHING NORTH ACROSS THE
REGION. THE SPIRAL BANDS HAVE CAUSED NUMEROUS FLOOD REPORTS AND DOWN
TREES AND POWER LINES ACROSS MAINLY THE SOUTHERN PORTION OF THE
FORECAST AREA. MESO ANALYSIS SHOWS SOME DRY AIR IN RADAR IMAGERY
FILTERING IN AROUND THE SPIRAL BANDS...WHICH WILL AID IN TORNADIC
POTENTIAL FOR THIS AFTERNOON INTO THIS EVENING.VISIBLE IMAGERY SHOWS SOME
THINNING OF CLOUD COVER BETWEEN THE SPIRAL BANDS WHICH WILL ENHANCE
INSTABILITY AND AID IN SOME TORNADO POTENTIAL COMBINED WITH STRONG
SHEAR FROM ISSAC. IT LOOKS LIKE THE BEST TORNADO POTENTIAL WILL BE
MAINLY ALONG AND EAST OF THE MS RIVER FOR THIS AFTERNOON INTO THIS
EVENING.
ISAAC IS EXPECTED TO REMAIN ON HIS NORTHWEST TREK OVER THE NEXT 48
HOURS WHILE GRADUALLY WEAKENING.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF THE CWA
FOR THIS AFTERNOON INTO THIS EVENING. THE ONLY LOCATIONS NOT IN THIS
WATCH IS THE THE GOLDEN TRIANGLE REGION. WITH AN ADDITIONAL 3-5
INCHES OF RAIN POSSIBLE THIS AFTERNOON WITHIN THE WATCH AREA...ON
TOP OF WHAT'S ALREADY FALLEN OVER THE REGION THE PAST 24
HOURS...FLOODING WILL CONTINUE TO BE A MAJOR CONCERN ACROSS MOST OF
THE REGION. WILL CONTINUE THE FLOOD WATCH THIS EVENING ACROSS THE
NORTHWEST DELTA INTO AREAS ACROSS THE MS RIVER UNTIL 1 AM.
ALSO GUSTY WINDS AND ISSAC PUSHING NORTHWEST THERE WILL BE SOME
BREEZY CONDITIONS THROUGH EARLY THIS EVENING GENERALLY ALONG AND
WEST OF INTERSTATE 55. SO HAVE MADE SOME ADJUSTMENTS TO THE WIND
ADVISORY FROM 4 TO 7 PM.
ANOTHER ISSUE THAT WE'LL HAVE TO KEEP A VERY CLOSE EYE ON THROUGH
THIS EVENING WILL BE THE POTENTIAL FOR TORNADOES SPINNING UP IN
ISAAC OUTER RAINBANDS AS THEY LIFT NORTHWARD OVER CENTRAL AND
EASTERN PORTIONS OF THE CWA. SLIGHTLY DRIER AIR ALOFT WILL WORK
IT'S WAY NORTH OVER THE CENTRAL AND EASTERN PORTIONS OF THE AREA
THROUGH THE AFTERNOON RESULTING IN SOME SLIGHTLY COOLER LOW AND MID
LEVELS TEMPS TODAY. THIS COUPLED WITH DAYTIME HEATING WILL RESULT
IN INCREASED INSTABILITY...CAPE VALUES BETWEEN 1000-1500 J/KG...THIS
AFTERNOON CAUSING A BIT MORE IN THE WAY OF INCREASED CONVECTION
WITHIN ISAAC'S RAINBANDS. THIS COUPLED WITH SUFFICIENT DEEP-LAYER
WIND SHEAR OVER THE REGION...IS EXPECTED TO CAUSE AN ENHANCED RISK
FOR TORNADOES TODAY. THIS RISK CURRENTLY LOOKS TO BE GREATEST OVER
AREAS ALONG AND EAST OF A BROOKHAVEN TO GREENVILLE LINE.
FRIDAY INTO FRIDAY NIGHT...CONDITIONS WILL GRADUALLY IMPROVE THROUGH
THE PERIOD AS ISAAC IS EXPECTED TO WEAKEN AS IT EVENTUALLY BECOMES A
REMNANT LOW AS HE CONTINUES NORTHWARD INTO WESTERN ARKANSAS. THERE
MAY BE ENOUGH INSTABILITY FROM INSOLATION AND LEFT OVER SHEAR FOR A
FEW STRONG STORMS IN THE NORTHWEST DELTA REGION ON FRIDAY...BUT NOT
ENOUGH TO MENTION IN THE HWO FOR NOW. WINDS WILL REMAIN BREEZY
THROUGH THE PERIOD...WITH DECENT RAIN CHANCES AS PLENTY OF MOISTURE
WILL REMAIN OVER THE REGION IN ISAAC'S WAKE.
SATURDAY THROUGH SATURDAY NIGHT...UPPER RIDGING WILL BUILD ACROSS
THE NORTHERN GULF AS THE REMNANT LOW OF ISSAC PULLS INTO MISSOURI.
THERE WILL BE ENOUGH PWATS AND INSTABILITY FOR SOME AIRMASS
CONVECTION DURING THE PERIOD.
AS FAR AS POPS AND TEMPS ARE CONCERN WENT WITH A BLEND OF GMOS AND
MAV GUIDANCE./17/
.LONG TERM...SUNDAY THROUGH THURSDAY...THE CHANCE OF RAIN WILL
CONTINUE THIS WEEKEND BY DRIER WEATHER LOOKS TO BE IN STORE FOR MUCH
OF NEXT WEEK. COME SATURDAY MORNING THE REMNANTS OF ISAAC IS
EXPECTED TO BE MOVING EAST NORTHEAST OVER THE MID MISSISSIPPI VALLEY
WITH ASSOCIATED TROUGHING SAGGING INTO NORTHERN MISSISSIPPI. RIDGES
SURFACE AND ALOFT WILL BE ACROSS THE SOUTHEAST STATES NOSING ACROSS
THE SOUTHERN PORTIONS OF OUR CWA. A VERY MOIST AIRMASS WILL STILL BE
IN PLACE OVER OUR CWA WITH PWS ABOVE TWO INCHES. THIS COMBINED WITH
DAYTIME HEATING SHOULD RESULT IN SCATTERED STORMS DURING THE
AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. ABOVE NORMAL
TEMPERATURES WILL MAKE A RETURN WITH SITES TOPPING OUT IN THE LOW TO
MID 90S. MID LEVEL TROUGHING ASSOCIATED WITH THE REMNANTS OF ISSAC
WILL STILL BE OVER NORTHERN MISSISSIPPI SUNDAY WHILE THE MID LEVEL
RIDGE SHIFTS WEST. LOWER HEIGHTS COMBINED WITH OUR MOIST AIRMASS AND
DAYTIME HEATING SHOULD LEAD TO AT LEAST SCATTERED DIURNALLY DRIVEN
CONVECTION AGAIN SUNDAY. DRIER WEATHER IS EXPECTED MONDAY AND
TUESDAY. THE GFS IS FASTER THAN THE ECMWF WITH A WEAK COLD FRONT
ACROSS THE PLAINS TUESDAY. THE GFS DROPS THIS FRONT IN OUR CWA
TUESDAY NIGHT AND DRIVES IT TO THE GULF COAST BY NOON WEDNESDAY...
GENERATING PCPN OVER OUR CWA TUESDAY INTO WEDNESDAY. THE ECMWF DOES
DROP THE FRONT INTO OUR CWA WEDNESDAY AND STALLS IT ACROSS OUR AREA
BY WEDNESDAY EVENING WITH PCPN BACK ACROSS OUR CWA WEDNESDAY. BOTH
MODELS ARE IN DECENT AGREEMENT THAT A 1020MB HIGH WILL MOVE OVER THE
MID MISSISSIPPI VALLEY BY THURSDAY MORNING PUSHING THE FRONTAL
BOUNDARY FARTHER SOUTH AND BRINGING DRIER AIR INTO OUR CWA. /22/
&&
AVIATION...
ISAAC IS LOCATED ABOUT 25MI W OF MONROE LA CURRENTLY. THE HEAVIEST
OF RAIN HAS MOVED OUT OF THE AREA BY NOW...HOWEVER STRAY RAIN BANDS
WILL CONTINUE MOVING THROUGH MS TONIGHT AND TOMORROW. ARKLAMISS IS
STILL SEEING HIGH EAST TO SOUTHEAST WINDS ACROSS THE ENTIRE AREA
WITH GUSTS UP TO 30KTS. MVFR CONDITIONS WILL PREVAIL THROUGHOUT THE
FORECAST PERIOD WITH INTERMITTENT IFR CONDITIONS AS RAIN BANDS WILL
MOVE OVER ALL SITES AT VARIOUS TIMES IN THE FORECAST PERIOD. CLOUDS
FROM ISAAC WILL BEGIN THINNING OUT AND BE ON THE DECREASE TOMORROW.
/10/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 91 74 91 / 59 55 29 36
MERIDIAN 74 90 72 92 / 57 55 26 37
VICKSBURG 77 92 75 91 / 69 51 30 34
HATTIESBURG 74 91 75 94 / 53 56 19 33
NATCHEZ 75 91 75 90 / 56 45 22 42
GREENVILLE 75 90 74 91 / 86 61 41 33
GREENWOOD 75 91 75 91 / 71 62 42 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ043>046-
048>066-072>074.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>027-
034>037-040>043-047>049-053>055-059>063.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-034-035-
040>042-047.
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.
&&
.
17/10/22Hazardous weather outlook, Aug 30, 2:52 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT THU AUG 30 2012 MSZ025>027-036-037-043>046-048>066-072>074-312000- LEFLORE-GRENADA-CARROLL-HOLMES-ATTALA-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 252 PM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES WILL ALSO EXIST ACROSS THE OUTLOOK AREA THROUGH THIS EVENING. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. THERE WILL BE SOME WIND ADVISORY CONDITIONS UNTIL EARLY THIS EVENING GENERALLY ALONG AND WEST OF INTERSTATE 55. EXPECT WINDS OF 25 TO GUST TO 35 MPH UNTIL 7 PM. THE WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM FOR LOCALLY HEAVY RAIN EXPECTED UNTIL EARLY THIS EVENING. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. FLOODING HAS ALREADY BEEN REPORTED OVER PORTIONS OF THE OUTLOOK AREA TODAY...AND WILL CONTINUE AS BANDS OF HEAVY RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN ADDITIONAL FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>042- 047-312000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN- 252 PM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES WILL EXIST MAINLY EAST OF THE AREA ACROSS CENTRAL MISSISSIPPI...THROUGH THIS EVENING. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. THERE WILL BE SOME WIND ADVISORY CONDITIONS UNTIL EARLY THIS EVENING GENERALLY ALONG AND WEST OF INTERSTATE 55. EXPECT WINDS OF 25 TO GUST TO 35 MPH UNTIL 7 PM. THE WINDS WILL GRADUALLY DECREASE THROUGH THE EVENING HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM FOR LOCALLY HEAVY RAIN EXPECTED UNTIL LATE THIS EVENING. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. FLOODING HAS ALREADY BEEN REPORTED OVER PORTIONS OF THE OUTLOOK AREA TODAY...AND WILL CONTINUE AS BANDS OF HEAVY RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN ADDITIONAL FLASH FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. MSZ028>033-038-039-312000- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 252 PM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES WILL EXIST MAINLY EAST OF THE AREA ACROSS CENTRAL MISSISSIPPI...THROUGH THIS EVENING. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A GREENVILLE TO BROOKHAVEN LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Aug 30, 6:50 PM CDT, 2 hours 13 minutes before
MSZ047-053-310035-
WARREN MS-CLAIBORNE MS-
650 PM CDT THU AUG 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT THU AUG 30 2012
...LINE OF GUSTY SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION ISAAC
GETTING READY TO MOVE THROUGH VICKSBURG...
A LINE OF GUSTY TROPICAL SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP
TO 50 MPH WAS LOCATED FROM 7 MILES NORTHWEST OF VICKSBURG TO 19
MILES SOUTH OF YOKENA AT 648 PM CDT...MOVING NORTH NORTHEAST AT 50
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CLAIBORNE AND CENTRAL WARREN COUNTIES SHOULD
MONITOR THIS ACTIVITY CLOSELY.
LAT...LON 3184 9093 3185 9095 3228 9095 3230 9091
3237 9087 3238 9089 3234 9091 3235 9095
3244 9095 3245 9086 3258 9086 3258 9076
TIME...MOT...LOC 2348Z 191DEG 54KT 3245 9093 3195 9093
BYBLocal storm report, Aug 30, 6:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TROPICAL STORM LEXINGTON 33.12N 90.05W
08/30/2012 HOLMES MS LAW ENFORCEMENT
*** 1 FATAL *** A 64 YR OLD WOMAN WAS KILLED WHEN A TREE
FELL ON HER CAR...THIS OCCURRED ON NORTH STREET.
&&
CMESpecial weather statement, Aug 30, 7:41 PM CDT, 1 hour 22 minutes before
MSZ043-048-049-055-056-064-310140-
SMITH MS-SIMPSON MS-RANKIN MS-MADISON MS-JEFFERSON DAVIS MS-HINDS MS-
741 PM CDT THU AUG 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT THU AUG 30 2012
...LINE OF GUSTY SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION ISAAC
GETTING READY TO MOVE ACROSS THE JACKSON METRO AND HIGHWAY 49
CORRIDOR...
A LINE OF GUSTY TROPICAL SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP
TO 50 MPH WAS LOCATED FROM MONTEREY TO 3 MILES SOUTH OF PROGRESS AT
739 PM CDT...MOVING NORTH AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME NORTHEASTERN HINDS...WESTERN JEFFERSON
DAVIS...EASTERN MADISON...RANKIN...CENTRAL SIMPSON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THIS ACTIVITY CLOSELY.
LAT...LON 3176 8997 3176 9004 3223 9015 3288 8993
3289 8984 3260 8977 3222 8973 3222 8969
3217 8967 3139 8995
TIME...MOT...LOC 0039Z 196DEG 38KT 3223 9010 3153 8994
BYBLocal storm report, Aug 30, 7:43 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM NON-TSTM WND GST HARRISVILLE 31.97N 90.08W
08/30/2012 E45 MPH SIMPSON MS FIRE DEPT/RESCUE
A COUPLE TREES DOWN.
&&
CMELocal storm report, Aug 30, 7:44 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 4 E WAYSIDE 33.27N 90.96W
08/30/2012 WASHINGTON MS DEPT OF HIGHWAYS
MS HIGHWAY 438 FLOODED BETWEEN WAYSIDE AND ARCOLA
&&
DLSpecial weather statement, Aug 30, 8:01 PM CDT, 1 hour 2 minutes before
MSZ057-310130-
JASPER MS-
801 PM CDT THU AUG 30 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT THU AUG 30 2012
A STRONG STORM CAPABLE OF PRODUCING 35 TO 45 MPH WINDS WAS LOCATED 4
MILES EAST OF MOSS AT 801 PM CDT...MOVING NORTH AT 35 MPH.
HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3182 8899 3181 8922 3222 8914 3223 8912
3219 8891 3208 8891
TIME...MOT...LOC 0101Z 192DEG 32KT 3184 8910
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:41 PM CDT | Special Weather Statement | JAN | Rankin, Simpson | 59 min |
| Aug 30, 8:01 PM CDT | Special Weather Statement | JAN | Jasper | 29 min |
| Aug 30, 8:10 PM CDT | Tornado Warning | JAN | Jasper | 50 min |
| Aug 30, 8:23 PM CDT | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 37 min |
| Aug 30, 8:29 PM CDT | Areal Flood Warning | JAN | Bolivar, Washington | 12 hr |
| Aug 30, 8:35 PM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 20 more | 4 hr |
| Aug 30, 8:48 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 42 min |
| Aug 30, 8:48 PM CDT | Tornado Warning | JAN | Newton | 45 min |
| Aug 30, 9:29 PM CDT | Tornado Warning | JAN | Neshoba | 46 min |
| Aug 30, 9:39 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Aug 30, 10:07 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 32 min |
| Aug 31, 1:36 AM CDT | Special Weather Statement | JAN | Madison, Rankin | 29 min |
| Aug 31, 10:21 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 48 hr |
| Aug 31, 3:11 PM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 39 min |
| Aug 31, 3:30 PM CDT | Special Weather Statement | JAN | Jasper, Simpson, Smith | 40 min |
| Aug 31, 3:43 PM CDT | Special Weather Statement | JAN | Claiborne | 32 min |
| Aug 31, 4:02 PM CDT | Special Weather Statement | JAN | Warren | 43 min |
| Aug 31, 4:19 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 41 min |
| Aug 31, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 38 min |
| Aug 31, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 33 min |
| Aug 31, 5:01 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Aug 31, 5:28 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Aug 31, 5:29 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.